Alert archive / Illinois / Special Weather Statements in 2018
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 1, 2018, 7:07 PM CDT for Shelby County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2018, 7:07 PM CDT (00:07 UTC)
- Expired
- Jul 1, 2018, 8:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
County Shelby County, IL
The radar
The Lincoln radar (KILX), 93 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
786
WWUS83 KILX 020007
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
707 PM CDT SUN JUL 1 2018
ILZ052-054-061-020100-
Christian-Moultrie-Shelby-
707 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN...
SOUTHEASTERN MOULTRIE AND SOUTHERN SHELBY COUNTIES UNTIL 800 PM
CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tower Hill, or 10 miles southwest of Shelbyville, moving east at 30
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Shelbyville, Pana, Windsor, Findlay, Tower Hill, Allenville,
Westervelt, Strasburg, Clarksburg, Gays, Oconee, Trowbridge, Wolf
Creek State Park and Eagle Creek State Park.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central and east central Illinois.
LAT...LON 3935 8914 3942 8912 3959 8848 3930 8847
3925 8914
TIME...MOT...LOC 0007Z 252DEG 25KT 3933 8897
$$
BakWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 6:48 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 1, 6:48 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 648 PM CDT Sun Jul 1 2018 .SHORT TERM...(This evening through Monday) ISSUED AT 317 PM CDT Sun Jul 1 2018 Broken line of convection has developed along a pre-frontal trough across the Illinois River Valley this afternoon. Individual cells within the line are tracking northeastward, while the overall line shifts slowly to the east. Based on radar timing tools, it appears the storms will reach the I-55 corridor by 22z/5pm...then further east into east-central Illinois early this evening. The atmosphere ahead of the line remains very unstable characterized by SBCAPE values of around 5000J/kg. The mitigating factor for widespread severe weather appears to be paltry mid- level lapse rates and only very weak wind shear. Even still, think a few of the stronger cells will be capable of producing damaging wind gusts as the line progresses eastward. As a result, Severe Thunderstorm Watch remains in effect for all locations along/northwest of an Effingham to Marshall line through 8pm. Storms will weaken as daytime instability wanes, so severe threat further east/later into the evening is quite low. Will hang on to slight chance PoPs east of I-55 through the overnight hours, with dry conditions expected further west. The front will settle southward to the I-70 corridor by Monday afternoon: however, decreasing convergence along the boundary and weakening upper support will prevent widespread storm development. Have therefore only mentioned low chance PoPs across the SE KILX CWA Monday afternoon. High temperatures will be slightly cooler than in recent days...mainly in the middle to upper 80s. .LONG TERM...(Monday night through Sunday) ISSUED AT 317 PM CDT Sun Jul 1 2018 Front will lift back northward on Tuesday, providing the focus for scattered thunderstorms during peak heating. Will carry low chance PoPs across much of the area accordingly. The boundary will dissipate by Wednesday as the upper high re-establishes itself across the region. Cannot rule out a stray thunderstorm Wednesday afternoon, but think most locations will remain hot and dry with temperatures climbing back into the lower 90s. 12z Jul 1 models all retrograde the upper high westward slightly faster than previously forecast, allowing a weak cold front to drop southward into Illinois late Thursday into Friday. Given good agreement on the timing of the front, have introduced chance PoPs along/north of I-72 Thursday afternoon...then south of I-72 on Friday. Temperatures will remain hot in the lower 90s on Thursday...then will drop back into the middle 80s by next weekend as a cooler/less humid airmass arrives in the wake of the front. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 648 PM CDT Sun Jul 1 2018 Broken line of convection has pushed east of the I-55 corridor early this evening...with 2330z/630pm radar imagery showing strong storms approaching KDEC. Based on radar trends, have included a TEMPO group for thunder at both KDEC and KCMI through 02z. Once the line shifts further east, the threat for additional convection at the central Illinois terminals will come to an end this evening. Skies will partially clear: however, some models are suggesting the potential for low cloud development along/east of I-55 overnight. Will keep that out of the forecast for now, pending support from additional model runs or real-time satellite observations. Forecast soundings show considerable drying at all levels after 12z, resulting in mostly clear skies throughout the day on Monday. Winds will initially be S/SW in the vicinity of an approaching cold front this evening, then will veer to W/NW toward midnight and to NE by Monday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 7 PM CDT this evening for ILZ029>031-036>038-040>057-061>063-066>068-071>073. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jul 1, 3:30 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 330 PM CDT Sun Jul 1 2018 ILZ027-028-021100- Knox-Stark- 330 PM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There will be a slight chance for a thunderstorm late this afternoon and evening. At this time, it appears the main severe threat has shifted off to our east. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... The next best chance for showers and thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ILZ029>031-036>038-040>057-061>063-066-021100- Cass-Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas- Edgar-Effingham-Fulton-Logan-Macon-Marshall-Mason-McLean-Menard- Morgan-Moultrie-Peoria-Piatt-Sangamon-Schuyler-Scott-Shelby- Tazewell-Vermilion-Woodford- 330 PM CDT Sun Jul 1 2018 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Dangerous heat and humidity will continue through early this evening with heat index values of 100 to 105, which are then forecast to lower into the 70s overnight. Scattered thunderstorms will track east across central and east central Illinois through early this evening. Locally damaging wind gusts around 60 mph may occur with the stronger thunderstorms. Minor flooding will continue on the Illinois River from Havana downstream. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Isolated to widely scattered thunderstorms will be possible over portions of central and east central Illinois from Tuesday through Friday. Minor flooding will continue on the Illinois River from Havana downstream the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation will continue over most of the area into early this evening. ILZ067-068-071>073-021100- Clay-Crawford-Jasper-Lawrence-Richland- 330 PM CDT Sun Jul 1 2018 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Dangerous heat and humidity will continue for the rest of this afternoon with peak heat index values of around 105 degrees. Heat index values will slowly lower into the 70s overnight. Scattered thunderstorms are expected across the area late this afternoon and evening. Locally damaging wind gusts over 60 mph and hail may occur with the stronger thunderstorms. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Isolated to scattered thunderstorms will be possible on a daily basis from Monday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed over parts of southeast Illinois between 4 and 9 p.m. Smith
In the hours before
Special weather statement, Jul 1, 5:16 PM CDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Lincoln IL 516 PM CDT SUN JUL 1 2018 ILZ038-042-043-012300- Logan-McLean-De Witt- 516 PM CDT SUN JUL 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LOGAN...DE WITT AND SOUTHERN MCLEAN COUNTIES UNTIL 600 PM CDT... At 516 PM CDT, Doppler radar was tracking a strong thunderstorm near Waynesville, or 9 miles northwest of Clinton, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clinton, Le Roy, Heyworth, Downs, McLean, Wapella, Waynesville, Beason, Arrowsmith, De Witt, Clinton Lake Dam, Moraine View State Park, Midland City and Hallsville. This includes the following highways... Interstate 55 between mile markers 144 and 151. Interstate 74 between mile markers 140 and 157. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 800 PM CDT for central Illinois. LAT...LON 4011 8922 4038 8917 4046 8860 4014 8869 TIME...MOT...LOC 2216Z 248DEG 32KT 4026 8906 25
Local storm report, Jul 1, 6:07 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
607 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HEAVY RAIN 2 N MORTON 40.64N 89.47W
07/01/2018 M1.75 INCH TAZEWELL IL BROADCAST MEDIA
0506 PM HEAVY RAIN EAST PEORIA 40.67N 89.55W
07/01/2018 M1.50 INCH TAZEWELL IL BROADCAST MEDIA
0600 PM HEAVY RAIN EUREKA 40.72N 89.28W
07/01/2018 M1.00 INCH WOODFORD IL BROADCAST MEDIA
&&
JRPLocal storm report, Jul 1, 6:12 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
612 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HEAVY RAIN DELAVAN 40.37N 89.54W
07/01/2018 M1.80 INCH TAZEWELL IL BROADCAST MEDIA
0606 PM HEAVY RAIN 4 W WASHINGTON 40.70N 89.51W
07/01/2018 M2.25 INCH TAZEWELL IL BROADCAST MEDIA
LOCATION OF REPORT IS SUNNYLAND.
&&
JRPLocal storm report, Jul 1, 6:24 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
07/01/2018 M1.47 INCH LOGAN IL CO-OP OBSERVER
&&
JRPSpecial weather statement, Jul 1, 6:54 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Lincoln IL
654 PM CDT SUN JUL 1 2018
ILZ043-044-051-053-054-020100-
Sangamon-Macon-Piatt-De Witt-Moultrie-
654 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MOULTRIE...PIATT...
SOUTHEASTERN DE WITT AND MACON COUNTIES UNTIL 800 PM CDT...
At 653 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Niantic to Argenta to 6 miles west of
Bethany. Movement was northeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Decatur, Monticello, Mount Zion, Forsyth, Maroa, Bement, Cerro Gordo,
Harristown, Bethany, Long Creek, Warrensburg, Blue Mound, Macon,
Lovington, Argenta, Oreana, Niantic, Dalton City, Hammond and De
Land.
This includes Interstate 72 between mile markers 125 and 173.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central and east central Illinois.
LAT...LON 3972 8854 3958 8880 3966 8881 3966 8914
3980 8914 3982 8918 3981 8922 3982 8924
3980 8926 3981 8926 4006 8894 4020 8846
TIME...MOT...LOC 2353Z 227DEG 18KT 3988 8911 3997 8880 3963 8886
BakSpecial weather statement, Jul 1, 7:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
707 PM CDT SUN JUL 1 2018
ILZ052-054-061-020100-
Christian-Moultrie-Shelby-
707 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN...
SOUTHEASTERN MOULTRIE AND SOUTHERN SHELBY COUNTIES UNTIL 800 PM
CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tower Hill, or 10 miles southwest of Shelbyville, moving east at 30
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Shelbyville, Pana, Windsor, Findlay, Tower Hill, Allenville,
Westervelt, Strasburg, Clarksburg, Gays, Oconee, Trowbridge, Wolf
Creek State Park and Eagle Creek State Park.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central and east central Illinois.
LAT...LON 3935 8914 3942 8912 3959 8848 3930 8847
3925 8914
TIME...MOT...LOC 0007Z 252DEG 25KT 3933 8897
BakThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:18 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 57 min |
| Jul 1, 8:12 PM CDT | Special Weather Statement | ILX | Coles, Cumberland, Douglas, Moultrie | 48 min |
Nearby
Special Weather Statements in Illinois, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.